EconPapers    
Economics at your fingertips  
 

Optimal betting strategies for favorable games

Eduardo J. Subelman

Naval Research Logistics Quarterly, 1979, vol. 26, issue 2, 355-363

Abstract: We examine the problem of a gambler interested in maximizing the expected value of a convex utility function of his fortune after n plays of a game. We allow any probability distribution to rule the outcome of each play, and this distribution may change from play to play according to a Markov process. We present results regarding the existence of an optimal policy and its structural dependence on the gambler's fortune. The well‐known results of Bellman and Kalaba for exponential and logarithmic utility functions and coin‐tossing games are generalized. We also examine the situation of general stale spaces and show that the same structural results hold.

Date: 1979
References: Add references at CitEc
Citations:

Downloads: (external link)
https://doi.org/10.1002/nav.3800260215

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:wly:navlog:v:26:y:1979:i:2:p:355-363

Access Statistics for this article

More articles in Naval Research Logistics Quarterly from John Wiley & Sons
Bibliographic data for series maintained by Wiley Content Delivery ().

 
Page updated 2025-03-20
Handle: RePEc:wly:navlog:v:26:y:1979:i:2:p:355-363